MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break had occurred.During a procedure, the 15mm x 4.00mm wolverine coronary cutting balloon shaft broke when the physician attempted to cross the lesion.The device was able to be removed from the patient's body intact.The procedure was completed with a different device without further issue or patient injury.
 
Additional Manufacturer Narrative
Device returned to manufacturer: the wolverine was returned and analysis was completed.A visual and tactile examination identified a multitude of kinks in the hypotube of the device.This type of damage is consistent with excessive force being applied to the delivery system.No issues were noted with the hypotube that may have contributed to the complaint incident.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.An examination of the balloon identified blood inside the balloon body which is consistent with a leak on the shaft.There was a shaft break identified at 1cm proximal of port bond.It was noted that the shaft was stretched and bunched around the break site.Functional test identified a shaft leak from the break site.A visual and microscopic examination did identify damage to the tip.There was no damage observed to the markerbands or to the blades of the device.All blades were present and fully bonded to the balloon material.Blood was identified within the balloon and lumen which is evidence of a device leak.
 
Event or Problem Description

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8754389
Report Number2134265-2019-07146
Device Sequence Number16653677
Product Code NWX
UDI-Device Identifier08714729888390
UDI-Public08714729888390
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2021
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0023668757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/05/2019
Patient Sequence Number1